Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Mar 31, 2018, 4:05 PM EDT for Hendry County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2018, 4:05 PM EDT (20:05 UTC)
- Expired
- Mar 31, 2018, 4:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Miami radar (KAMX), 128 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -551 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463
WWUS82 KMFL 312005
SPSMFL
Special Weather Statement
National Weather Service Miami FL
405 PM EDT SAT MAR 31 2018
FLZ066-067-312045-
Hendry FL-Inland Palm Beach County FL-
405 PM EDT SAT MAR 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDRY AND NORTHWESTERN
PALM BEACH COUNTIES UNTIL 445 PM EDT...
* At 404 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near Lake
Harbor to 8 miles north of Rotenberger Wildlife Refuge. Movement
was southwest at 10 mph.
* Funnel clouds will be possible with these storms.
* Locations impacted include...
Belle Glade, Clewiston, Pahokee, South Bay, Canal Point, Lake
Harbor, Okeelanta, Belle Glade Camp, Fremd Village-Padgett Island
and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2687 8062 2670 8062 2655 8068 2633 8103
2674 8101 2680 8083 2679 8082 2681 8080
TIME...MOT...LOC 2004Z 045DEG 9KT 2678 8080 2653 8084
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Mar 31, 4:03 PM EDT, 2 minutes earlier.
Area forecast discussion, Mar 31, 4:03 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Miami FL
403 PM EDT Sat Mar 31 2018
.DISCUSSION...
SHORT TERM (Tonight through Monday night)
Ever-diffusing cold frontal boundary is sagging into northern CWA
this afternoon, with its enhanced convergence combining with
land/marine convergence and relatively moist unstable atmosphere
to induce scattered showers and isolated thunderstorms over
northwestern interior sections of South Florida this afternoon.
Where a lake boundary has interacted with this feature, a spin-up
landspout-type tornado has been observed near Pahokee, and
although additional severe weather in not anticipated, cant
completely rule out a similar occurrence either near Lake
Okeechobee's breeze or near Gulf breeze through early evening.
Otherwise, a few showers are expected overnight, with some
coverage continuing into Sunday as the front continues to wash out
over northern parts of the area. An isolated thunderstorm cant be
ruled out over the western interior Sunday afternoon, but risk is
too low to mention in grids at this time. The feature should be
completely gone by Monday.
Until the front dissipates, wind will be light and sea-breeze
driven, with a more uniform light to moderate easterly wind taking
hold by Monday. Temperatures will be near seasonal normals, with
highs mainly in the low 80s and lows in the 60s, except around 70F
across the east coast metropolitan areas. Some patchy fog,
possible enhanced by wildfire smoke, is possible over interior and
Gulf coastal sections of South Florida late tonight, and possibly
again late Sunday night/early Monday morning.
LONG TERM (Tuesday through Friday night)
Relatively weak high pressure centered east of the region will be
the main weather feature for the week, bringing east wind and near
normal temperatures. Dry conditions are likely through mid-week,
although Atlantic sea breeze could bring a rogue shower or two to
the east coast during the afternoons. Another front will enter the
region late Wednesday into Thursday and may stall for the
remainder of the week, leading to only slightly lower temperatures
(maxima low 80s instead of mid) with a slightly better chance for
showers as a shortwave trough passes well north of Florida.
&&
.MARINE...
Relatively benign conditions will continue well into next week as
a cold front dissipates over the region followed by weak high
pressure building in from the east. A few showers are possible
mainly this weekend. Wind should remain 15 knots or less with seas
4 feet or less.
&&
.AVIATION...
Coverage of SHRA lower than expected, with east
coast seabreeze already inland of most ATLC TAF sites. Front
currently KAPF-KPBI, so VCSH for KPBI until seabreeze kicks in
after 20Z. VCSH will continue at KAPF through this evening, with better
chances just east of site with likely seabreeze collision 22Z-00Z. Can't
rule out isold TSRA, but threat looks to be mainly over interior. Brief
MVFR to IFR possible under any SHRA/TSRA. Light east winds
overnight with potential for patchy ground fog towards daybreak.
Current chances too low to include at the moment.
&&
.BEACH FORECAST...
High risk of rip currents on Atlantic beaches continues until 8
PM. East wind has been diminishing today and northeasterly swell
is basically gone. Thus, Sunday the risk appears to be lowering to
moderate levels, although residual currents may still warrant a
high risk for coastal Palm Beach county. Into next week, there may
be some elevated risk due to easterly wind on Atlantic waters, but
the risk should remain below high level.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 68 81 68 83 / 20 20 10 10
Fort Lauderdale 71 81 71 83 / 20 20 10 10
Miami 69 82 70 84 / 20 20 10 10
Naples 66 83 66 83 / 20 20 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168-172-
173.
AM...None.
GM...None.
&&
DISCUSSION...23/SK
MARINE...23/SK
AVIATION...88/ALM
BEACH FORECAST...23/SKHazardous weather outlook, Mar 31, 10:36 AM EDT, 5 hours 29 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1036 AM EDT Sat Mar 31 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 010245- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1036 AM EDT Sat Mar 31 2018 ...High Risk of Rip Currents Along Atlantic Beaches... ...Isolated Thunderstorms Over the Interior This Afternoon... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a high risk of rip currents on Atlantic beaches today. Lightning: There will be a slight chance of thunderstorms over South Florida this afternoon, mainly over the the interior and Gulf coast. The main threat with any storms will be cloud to ground lightning strikes. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Mar 31, 11:03 AM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1103 AM EDT SAT MAR 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM WILDFIRE 4 SW REDLAND 25.49N 80.56W
03/31/2018 M1037 ACRE MIAMI-DADE FL PARK/FOREST SRVC
THE FLORIDA FOREST SERVICE REPORTS THE AIRPORT/CONTEXT
ROAD WILDFIRE IN SW MIAMI-DADE COUNTY HAS REACHED 1037
ACRES, WITH 520 ACRES WITHIN EVERGLADES NATIONAL PARK.
THE FIRE IS AT 90% CONTAINMENT WITH NO ENDANGERMENTS
REPORTED.
&&
EVENT NUMBER MFL1800019
ALMSpecial weather statement, Mar 31, 3:04 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Miami FL
304 PM EDT SAT MAR 31 2018
FLZ067-311945-
Inland Palm Beach County FL-
304 PM EDT SAT MAR 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PALM BEACH COUNTY
UNTIL 345 PM EDT...
* At 303 PM EDT, trained weather spotters reported a shower
producing a funnel cloud Fremd Village-Padgett Island, or 3 miles
southeast of Pahokee. This shower was nearly stationary.
* Funnel clouds will be possible with this shower.
* Locations impacted include...
Belle Glade, Pahokee, South Bay, Canal Point, Belle Glade Camp and
Fremd Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2685 8052 2662 8062 2668 8077 2688 8073
2689 8073
TIME...MOT...LOC 1903Z 130DEG 1KT 2675 8064
KScharfLocal storm report, Mar 31, 3:09 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
309 PM EDT SAT MAR 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FUNNEL CLOUD 2 SE PAHOKEE 26.80N 80.64W
03/31/2018 PALM BEACH FL TRAINED SPOTTER
TRAINED SKYWARN SPOTTER OBSERVED FROM PAHOKEE A FUNNEL
CLOUD APPROXIMATELY 3 MILES SOUTHEAST OF PAHOKEE,
PARTIALLY RAIN-WRAPPED AND NEARLY STATIONARY. THE FUNNEL
EXTENDED TO NEARLY HALFWAY TO THE GROUND BEFORE LIFTING.
LOCATION RADAR-ESTIMATED/ADJUSTED.
&&
EVENT NUMBER MFL1800020
KONARIKLocal storm report, Mar 31, 3:35 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
335 PM EDT SAT MAR 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TORNADO 2 SE PAHOKEE 26.80N 80.64W
03/31/2018 PALM BEACH FL TRAINED SPOTTER
TRAINED SKYWARN SPOTTER OBSERVED FROM PAHOKEE A FUNNEL
CLOUD APPROXIMATELY 3 MILES SOUTHEAST OF PAHOKEE,
PARTIALLY RAIN-WRAPPED AND NEARLY STATIONARY. THE FUNNEL
EXTENDED TO NEARLY HALFWAY TO THE GROUND BEFORE LIFTING.
LOCATION RADAR-ESTIMATED/ADJUSTED. VIDEO RECEIVED OF
FUNNEL REACHING THE GROUND WITH DUST BEING KICKED UP.
RECLASSIFIED AS A TORNADO.
&&
CORRECTED EVENT...FATALITIES...INJURIES...REMARKS
EVENT NUMBER MFL1800020
SISpecial weather statement, Mar 31, 4:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
405 PM EDT SAT MAR 31 2018
FLZ066-067-312045-
Hendry FL-Inland Palm Beach County FL-
405 PM EDT SAT MAR 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDRY AND NORTHWESTERN
PALM BEACH COUNTIES UNTIL 445 PM EDT...
* At 404 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near Lake
Harbor to 8 miles north of Rotenberger Wildlife Refuge. Movement
was southwest at 10 mph.
* Funnel clouds will be possible with these storms.
* Locations impacted include...
Belle Glade, Clewiston, Pahokee, South Bay, Canal Point, Lake
Harbor, Okeelanta, Belle Glade Camp, Fremd Village-Padgett Island
and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2687 8062 2670 8062 2655 8068 2633 8103
2674 8101 2680 8083 2679 8082 2681 8080
TIME...MOT...LOC 2004Z 045DEG 9KT 2678 8080 2653 8084
13The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:04 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.